Percocet and Prozac
There is a known drug interaction between Prozac and Percocet. Since both medications are central nervous system depressants (meaning they could slow the activity of the central nervous system), taking these two drugs together can lead to confusion, lethargy, extreme drowsiness, poor coordination, and other problems. It is important to check with your healthcare provider before taking these drugs together.
Percocet® (oxycodone/APAP) is a prescription narcotic pain medication. Prozac® (fluoxetine hydrochloride) is a prescription medication classified as a selective serotonin reuptake inhibitor (SSRI). Percocet and Prozac can potentially interact with each other.
Prozac and Percocet may potentially interact in two different ways. First, they are both central nervous system depressants ("CNS depressants"), which means they both can slow the activity of the central nervous system, including the brain.
Combining Prozac and Percocet may potentially lead to confusion, lethargy, extreme drowsiness, poor coordination, and other such problems. In severe cases, breathing difficulty or other life-threatening problems may result.
Secondly, opioid medications (like Percocet) may possibly increase the risk of serotonin syndrome due to Prozac. Serotonin syndrome is a dangerous group of symptoms that can occur due to the use of certain drugs that affect serotonin in the body. Symptoms of serotonin syndrome may include (but are not limited to):
- Blood pressure changes
- Overactive reflexes
- Difficulty with walking or coordination
- Confusion or other mental changes
- A rapid heart rate
Serotonin syndrome can be very dangerous, especially if left untreated. While combining Percocet and Prozac is not expected to cause serotonin syndrome in most people, it is impossible to predict who might develop this problem. As a result, it is a good idea to be watchful for symptoms of serotonin syndrome while you are taking Prozac (even if you are not also taking Percocet).